Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Tumour in pituitary gland. MRI shows gliosis, in deep white matter. Indications?

I am a 48 y/o w/f who for years has had HA, that increasingly got worse. Have had Cat scans in the past, tried different HA meds with only relief coming from narcotics. Recently after an accedent a MRI of my neck was done in which a 20 mm tumor was located on my pituatary gland . Non functioning. Previous Hx of hystorectomy and multinodule goaters on my thyroid which was radiated but very healthy otherwise. Now post surgery MRI shows gliosis , in deep white matter with lesions does this mean. Also positive for synaptophysin and negitive for GFAP
Asked On : Fri, 1 Feb 2013
Answers:  1 Views:  1537
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Neurologist 's  Response
Dear Firemedic5737
- Thanks for your question. I've seen many patients in my clinic with headaches and incidental pituitary adenomas and rarely are the two associated with each other. It may be hard to figure what exactly is causing your headache as no one really knows "what causes headache" but there are many different medications that are out there that may be able to help like tricyclics, SSRI's, Ergotamine, etc.
One thing you may want to keep in mind is too much narcotics can CAUSE headaches (medication overuse headache). I suggest you see a headache specialist to get to the bottom of it.
Stay well!
Answered: Fri, 8 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor